Drug users have been warned over a potentially potent batch of heroin following an increase in the number of overdose cases including one death, over a 48-hour period.
Five patients were admitted to Milton Keynes Hospital and one person died last week prompting the alert.
Police are investigating and health services are warning the community of the risks of taking the drug.
Vimal Desai, the hospital’s emergency medicine consultant, said: “We would normally expect to see one or two patients who have overdosed per week. We have seen five in the last 48 hours – two on Thursday and three on Friday. Sadly one of these patients died.
“The reaction suggests an overdose of heroin, which appears to be a lot more potent than normal. It slows down their breathing and knocks their consciousness level down.
“We would like to warn anyone thinking of taking these drugs that it may be a more potent batch, which can have a much more detrimental effect and can be fatal.”
Vicky Holliday, South Central Ambulance Service NHS Foundation Trust (SCAS)’s area manager for Milton Keynes, added: “If you have a friend or relative you believe may have taken this concentrated form, then they may need help fast. Seek medical assistance from the ambulance service by dialling 999.”
Anyone with any information about the supply of illegal drugs should contact Thames Valley Police on 101.